MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH
Model Number 18-3356
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Patient Problem/Medical Problem (2688)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency was reported.Pericardial effusion and cardiac tamponade are known potential adverse events documented in product labeling.The physician considers the cardiac tamponade likely occurred when the catheter was unintentionally pressed against the cardiac muscle while advancing toward the lspv, instead of when the left atrial appendage was inadvertently entered.There were also other catheters indwelling when the pericardial effusion was confirmed, however, those devices had not been recently manipulated.This mdr 1225698-2019-00021 is being filed because the complaint form listed both the heartlight catheter and deflectable sheaths as devices involved in the procedure.The catheter was reported on july 3, 2019 as mdr 1225698-2019-00017 but the sheath was not reported at that time.
 
Event or Problem Description
At the beginning of a pulmonary vein isolation (pvi) procedure, the catheter was inadvertently advanced into the left atrial appendage twice.The catheter was moved toward the left superior pulmonary vein (lspv).After 5 minutes the patient's blood pressure decreased and pericardial effusion was diagnosed by intracardiac echocardiography (ice).The pericardial effusion was drained through pericardiocentesis and blood transfusion was performed.After confirming the patient's blood pressure was stable and there was no increase in the pericardial effusion, the procedure was stopped with no ablation performed.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT DEFLECTABLE SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro MA 01752
MDR Report Key8796047
Report Number1225698-2019-00022
Device Sequence Number2043392
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberQ1370896
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;